Zoloft works and then stops working?
- 1 Sep 2018 by Fmian
- 8 September 2018 (17 days ago)
- zoloft, depression, obsessive compulsive disorder, panic disorder, premenstrual dysphoric disorder, social anxiety disorder, side effect
I have been on Zoloft for 10 weeks. I was originally on 60mg for about 6 years and it stopped working so we switched to a few others that caused bad side effects. Anyway Zoloft is one that has not given me horrible side effects other then making my anxiety and depression worse prior to it getting better which I guess is normal. Anyway when i first started taking it, I had a decent 2 weeks. Then a week where I was down and crying. The doctor suggested I increase and I did. The first 2 weeks were good and now i feel like crying again . We did this once more and same pattern. Does anyone know what could possible by wrong. I am currently on week 2 of 75mg but I have been on the medication for a total of 10 weeks. I have already tries Paxil, Cymbalta, and Lexapro. I read somewhere that 60mg of Prozac is like 150mg of Zoloft. Do you think maybe I'm just on to low of a dose.
Any help would be greatly appreciated
I had the exact same thing happen to me. I just got changed back to Prozac. Once I went up from 75 to 100 I got really panicky and dizzy, but that's me. We are all different. I do better on the older drugs evidently. I think sometimes Zoloft just stops working for some reason. 150 is a pretty good amount. I think they only let you go up to 200; that's what I keep reading. Also, there are drugs they can add to your antidepressant to help it work better. Hang in there. Eventually you'll find your "sweet spot".
"A dosage of 25 mg or 50 mg per day is the initial therapeutic dosage.
For adults and pediatric patients, subsequent dosages may be increased in case of an inadequate response in 25 to 50 mg per day increments once a week, depending on tolerability, up to a maximum of 200 mg per day."
It's likely that you just don't have a therapeutic level of the medication in your system yet... and the therapeutic dose differs with every individual patient. The fact that you've shown some improvement though indicates a good response to the drug. I'd advise consulting with your doctor and getting her/his professional opinion of another dosage increase or possibly just giving it a little more time.
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Sertraline (Zoloft) | NAMI: National Alliance on Mental Illness"
Best regards, Wildcat
Unfortunately your body will always build up a tolerance to any drug if you are on it long enough.
I was on 225mg of Effexor and switched to Zoloft but it triggers my migraines so I switched back and took 225mg then decided to go to 75mg And there was no difference.
I’ve maxed out
And a few other drugs
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jun 2010 • 6 answers
Posted 4 Jun 2011 • 6 answers
Posted 25 Nov 2011 • 3 answers
Posted 25 Aug 2015 • 5 answers
Posted 17 Feb 2017 • 3 answers